Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 99, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 31, 1997, 12:01 AM CDT for Runnels County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 1997, 12:01 AM CDT (05:01 UTC)
- Expired
- May 31, 1997, 12:50 AM CDT
- In force
- 49 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Runnels County, TX
The radar
The San Angelo radar (KSJT), 71 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2664 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 8.5
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 9:06 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, May 30, 9:06 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 907 PM CDT FRI MAY 30 1997 COLD FRONT HAS PROGRESSED WELL INTO THE NORTHERN EDWARDS PLATEAU... FROM NEAR JUNCTION TO ELDORADO TO BARNHART AS OF 02Z. WHILE SCATTERED STORMS CONTINUE ALONG AND AHEAD OF THE FRONT...RADARS ONLY SHOWING A FEW LIGHT SHOWERS TO THE NORTH. WILL THEREFORE RECOMMEND LOWERING PRECIPITATION CHANCES ACROSS THE CONCHO VALLEY... HEARTLAND...AND THE NORTHWEST HILL COUNTRY. HAVE ALREADY DROPPED RAINFALL ACROSS THE BIG COUNTRY...WHERE EVEN THE LIGHT SHOWERS HAVE PUSHED SOUTHEAST OUT OF THE AREA. REMAINDER OF FORECAST LOOKS OKAY FOR NOW. NO OTHER SUGGESTED CHANGES. PMCCULLOUGH/BAKER
In the hours before
Special weather statement, May 30, 6:20 PM CDT, 5 hours 41 minutes before
TXZ113-114-127-128-302340- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 620 PM CDT FRI MAY 30 1997 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE EASTERN BIG COUNTRY... AT 620 PM...WITH THE COLD FRONT NOW SOUTH OF THE EASTERN BIG COUNTRY...THE THREAT OF SEVERE WEATHER HAS ENDED. THEREFORE THE SEVERE THUNDERSTORM WATCH FOR CALLAHAN...SHACKELFORD...TAYLOR...AND JONES COUNTIES HAS BEEN CANCELLED. A SEPARATE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM FOR THE CONCHO VALLEY...HEARTLAND...NORTHWEST HILL COUNTRY...PLUS SCHLEICHER AND SUTTON COUNTIES THROUGH 10 PM. 10
Special weather statement, May 30, 6:46 PM CDT, 5 hours 15 minutes before
TXZ064>066-139-140-310005- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 646 PM CDT FRI MAY 30 1997 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE NORTHERN CONCHO VALLEY AND THE NORTHERN HEARTLAND... AT 645 PM...WITH THE COLD FRONT NOW SOUTH OF THE NORTHERN CONCHO VALLEY AND NORTHERN HEARTLAND...THE THREAT OF SEVERE WEATHER HAS ENDED IN THESE AREAS. THEREFORE THE SEVERE THUNDERSTORM WATCH FOR STERLING...COKE...RUNNELS...COLEMAN...AND BROWN COUNTIES HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM FOR THE FOLLOWING COUNTIES... IRION...TOM GREEN...CONCHO...MCCULLOCH...SAN SABA...SCHLEICHER... SUTTON...KIMBLE...MASON...AND MENARD. 10
Local storm report, May 30, 11:07 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TEXAS
1107 PM CDT FRI MAY 30 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0418 PM ROCHELLE TX .75 INCH HAIL
05/30/97 MCCULLOCH
0538 PM CHEROKEE TX 60 MPH TSTM GUST
05/30/97 SAN SABA
0829 PM 15E ELDORADO TX .75 INCH HAIL
05/30/97 SCHLEICHERLocal storm report, May 30, 11:15 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TEXAS
1107 PM CDT FRI MAY 30 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
04\18 PM ROCHELLE TX .75 INCH HAIL
05/30/97 MCCULLOCH
0538 PM CHEROKEE TX 60 MPH TSTM GUST
05/30/97 SAN SABA
0829 PM 15E ELDORADO TX .75 INCH HAIL
05/30/97 SCHLEICHERThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:03 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 47 min |
| May 30, 8:06 PM CDT | Tornado Warning | SJT | Schleicher | 64 min |
| May 30, 8:17 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 63 min |
| May 31, 1:03 AM CDT | Severe Thunderstorm Warning | SJT | Concho | 62 min |
| May 31, 1:36 AM CDT | Severe Thunderstorm Warning | SJT | Menard | 59 min |
| May 31, 2:13 AM CDT | Severe Thunderstorm Warning | SJT | Kimble | 62 min |
| May 31, 2:31 AM CDT | Tornado Warning | SJT | Kimble | 79 min |
| May 31, 4:13 AM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 77 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.